Alert archive / Florida / Tornado Warnings in 2010
Tornado Warning 19, NWS Miami, FL
NWS Miami, FL issued this tornado warning at Aug 7, 2010, 6:17 PM EDT for Palm Beach County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2010, 6:17 PM EDT (22:17 UTC)
- Expired
- Aug 7, 2010, 6:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 97 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 6:39 PM EDT | FUNNEL CLOUD | Delray Beach, FL | INTERMITTENT FUNNEL CLOUDS OVER WEST DELRAY. FUNNEL CURRENTLY LIFTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422 WFUS52 KMFL 072217 TORMFL FLC099-072245- /O.NEW.KMFL.TO.W.0019.100807T2217Z-100807T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MIAMI FL 617 PM EDT SAT AUG 7 2010 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA... THIS INCLUDES THE CITY OF DELRAY BEACH... * UNTIL 645 PM EDT * AT 615 PM EDT...A TORNADO WAS DETECTED BY DOPPLER RADAR NEAR DELRAY BEACH...MOVING NORTHEAST AT 15 MPH. * THE TORNADO WILL BE NEAR... DELRAY BEACH... VILLAGE OF GOLF... AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR COULD POSSIBLY DEVELOP ANYTIME. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. && LAT...LON 2640 8007 2637 8013 2650 8021 2654 8006 TIME...MOT...LOC 2216Z 223DEG 14KT 2642 8012 $$ JR
1 follow-up statement
661 WWUS52 KMFL 072244 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 644 PM EDT SAT AUG 7 2010 FLC099-072253- /O.EXP.KMFL.TO.W.0019.000000T0000Z-100807T2245Z/ PALM BEACH FL- 644 PM EDT SAT AUG 7 2010 ...THE TORNADO WARNING FOR SOUTHEASTERN PALM BEACH COUNTY WILL EXPIRE AT 645 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE TORNADO HAS DISSIPATED. THUS THE TORNADO WARNING WILL EXPIRE AT 645 PM EDT. THUNDERSTORMS THOUGH REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2640 8007 2637 8013 2650 8021 2654 8006 TIME...MOT...LOC 2243Z 223DEG 14KT 2650 8004 $$ JR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Aug 7, 3:39 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 7, 3:39 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 339 PM EDT SAT AUG 7 2010 ...LOCALLY HEAVY RAIN POSSIBLE EAST COAST METROPOLITAN AREAS SUNDAY AFTERNOON AND ALL OF SOUTH FL ON MONDAY... .DISCUSSION...A MID TO UPPER LEVEL TROUGH IS MOVING INTO THE SOUTHEASTERN STATES...AND THIS IS PROVIDING DIVERGENCE ACROSS THE SOUTHWESTERN ATLANTIC...AND FLARING UP CONVECTION ON WHAT IS A REMNANT OLD FRONTAL BOUNDARY LYING OFF THE NORTHEAST/EAST CENTRAL FL COAST. 07.12Z GFS AND 07.00Z ECMWF AGREE ON THE TROUGH AMPLIFYING AND BECOMING BETTER DEFINED IN THE MID LEVELS...AND EVENTUALLY DOWN TO THE SURFACE...EITHER INTO AN OPEN INVERTED TROUGH OR POSSIBLY A LOW. MOVEMENT WILL BE TOWARDS THE WSW OR SW...WITH THE GFS FURTHER SOUTH OVER SOUTH FL AND THE ECMWF ACROSS THE PENINSULA TO OUR NORTH. EITHER WAY...DEEP TROPICAL MOISTURE WILL CONTINUE IN PLACE...AND EVEN INCREASE...OVER THE NEXT FEW DAYS WITH PW VALUES IN THE 2.25-2.50 INCH RANGE. THIS COULD LEAD TO LOCALLY HEAVY RAINFALL ACROSS THE EAST COAST METROPOLITAN AREAS ON SUNDAY AFTERNOON AND ACROSS ALL OF SOUTH FL ON MONDAY AS THE TROUGH OR LOW MOVES ACROSS THE PENINSULA. SEE HYDROLOGY SECTION BELOW FOR MORE DETAILS ON RAINFALL EXPECTATIONS. THE TROUGH OR LOW WILL PULL AWAY FROM THE AREA DURING THE MIDDLE PART OF THE WEEK WITH THE RIDGE BUILDING BACK NORTH...LEADING TO A MORE CLIMATOLOGICAL PATTERN FOR THE EXTENDED PERIOD. MADE NO CHANGES TO THE EXTENDED FCST. && .HYDROLOGY...HPC QPF SUN-MON SHOWS 2-3 INCHES AREA WIDE...IN LINE WITH BOTH GFS AND NAM MOS QPF. THIS LOOKS REASONABLE GIVEN THE DEEP TROPICAL MOISTURE AND CONVERGENCE EXPECTED. THE CONCERN WILL BE FOR THE POSSIBILITY OF TRAINING/BACK-BUILDING OF CELLS WHICH COULD LEAD TO LOCALIZED RAINFALL AMOUNTS OF 4-6 INCHES. LATER SHIFTS CAN ASSESS TRENDS TO SEE IF A FLASH FLOOD WATCH MAY BE NEEDED. HOWEVER...AT THIS TIME THE SCENARIO LOOKS TO PLAY OUT TO WHERE IT WOULD BE BEST HANDLED WITH URBAN FLOOD ADVISORIES...AS ANY EXCESSIVE RAIN LOOKS TO BE LOCALIZED. && .MARINE...TRANQUIL CONDITIONS...AS FAR AS PREVAILING WINDS/SEAS...WILL CONTINUE OVER THE LOCAL WATERS THROUGH THE PERIOD. HOWEVER...TSTORM COVERAGE WILL BE ON THE INCREASE OVER THE ATLANTIC WATERS TONIGHT - ESPECIALLY OFF THE PALM BEACH COAST...THEN ALL AREAS SUN AFTERNOON THROUGH MONDAY. GIVEN THE TSTORM RISK DURING THIS TIME...NOT A GOOD TIME TO PLAN TO BE OUT ON THE WATERS. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 89 75 90 / 40 70 50 60 FORT LAUDERDALE 78 89 77 90 / 40 70 50 60 MIAMI 77 89 76 90 / 40 70 50 60 NAPLES 78 90 77 90 / 20 40 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...57/DG SHORT TERM/AVIATION...52/PS
Hazardous weather outlook, Aug 7, 2:08 PM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 208 PM EDT SAT AUG 7 2010 FLZ063-066>075-168-172>174-080000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 208 PM EDT SAT AUG 7 2010 ...SCATTERED TO NUMEROUS THUNDERSTORMS INTERIOR/EASTERN SECTIONS... ...LOCALLY HEAVY RAIN POSSIBLE EAST COAST SUNDAY, ALL AREAS MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY BY THIS AFTERNOON OVER THE INTERIOR AND EASTERN SECTIONS. THIS WILL PRODUCE A HIGH RISK OF DANGEROUS CLOUD TO GROUND LIGHTNING, GUSTY WINDS AND HEAVY RAINFALL. WIND: THE STRONGEST STORMS TODAY WILL PRODUCE WIND GUSTS UP TO 35 OR 45 MPH. FLOODING: DUE TO A RATHER SLOW MOVEMENT OF THE STORMS TODAY, LOCALLY HEAVY RAINFALL OVER THE INTERIOR AND EASTERN SECTIONS COULD PRODUCE MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS. TEMPERATURES: HEAT INDEX READINGS BETWEEN 105 AND 108 DEGREES WILL BE FELT ACROSS MUCH OF THE INTERIOR SECTIONS THIS AFTERNOON, WITH HEAT INDICES BETWEEN 100 TO 103 OVER COASTAL AREAS. RIP CURRENTS: WITH WINDS BECOMING SOUTHEAST AROUND 10 MPH ALONG WITH A LOW TIDE JUST AFTER NOON, THERE WILL BE A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NUMEROUS THUNDERSTORMS WILL IMPACT THE EAST COAST METROPOLITAN AREAS ON SUNDAY AFTERNOON WITH NUMEROUS THUNDERSTORMS EXPECTED OVER ALL OF SOUTH FLORIDA ON MONDAY. DEEP TROPICAL MOISTURE WILL BE IN PLACE TO SUPPORT THE POTENTIAL FOR LOCALLY HEAVY RAINFALL EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. PS/DG
In the hours before
Local storm report, Aug 7, 4:43 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
443 PM EDT SAT AUG 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 12 SE BRIGHTON SEMINOLE 26.95N 80.94W
08/07/2010 M46.00 MPH AMZ610 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 46 MPH OVER LAKE
OKEECHOBEE AT MESONET SITE L005.
0415 PM TSTM WND GST 7 W PAHOKEE 26.82N 80.78W
08/07/2010 M39.00 MPH AMZ610 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 39 MPH OVER LAKE
OKEECHOBEE AT MESONET SITE L006.
&&
CARACOZZALocal storm report, Aug 7, 5:01 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
501 PM EDT SAT AUG 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 10 NW PAHOKEE 26.90N 80.79W
08/07/2010 M39.00 MPH AMZ610 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 39 MPH OVER LAKE
OKEECHOBEE AT MESONET SITE LZ40
&&
CARACOZZASpecial weather statement, Aug 7, 6:05 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 605 PM EDT SAT AUG 7 2010 FLZ068-168-172-072230- METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL- COASTAL BROWARD COUNTY FL- 605 PM EDT SAT AUG 7 2010 ...STRONG THUNDERSTORM MOVING ACROSS NORTHEAST BROWARD INTO SOUTHERN PALM BEACH COUNTY... AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BOCA RATON THIS STORM WAS MOVING NORTHEAST AT 5 TO 10 MPH. FUNNEL CLOUDS WILL BE POSSIBLE WITH THIS STORM ALONG WITH HEAVY RAIN AND WINDS GUSTS OF 40 TO 45 MPH. THIS STORM WILL AFFECT... BOCA RATON... AND SURROUNDING COMMUNITIES. LAT...LON 2632 8009 2631 8010 2634 8013 2639 8008 TIME...MOT...LOC 2204Z 180DEG 0KT 2634 8012 JR
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:29 PM EDT | Special Marine Warning | MFL | 45 min | |
| Aug 7, 5:38 PM EDT | Special Marine Warning | MFL | 67 min | |
| Aug 7, 6:05 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| Aug 7, 6:22 PM EDT | Special Marine Warning | MFL | 53 min |
Nearby
Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.